Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 49, NWS San Angelo, TX

August 26, 1998Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Aug 26, 1998, 5:42 AM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 1998, 5:42 AM CDT (10:42 UTC)
Expired
Aug 26, 1998, 9:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1998-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1998-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 261043
FFWSJT
TXC105-261400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
542 AM CDT WED AUG 26 1998

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 900 AM CDT

* AT 540 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN OVER WESTERN CROCKETT COUNTY...
  SOUTH OF I-10...MOVING NORTH AT 10 MPH. RAINFALL OF 1 INCH PER
  HOUR IS EXPECTED...WITH LOCALIZED AMOUNTS UP TO 2 INCHES PER HOUR
  POSSIBLE OVER WESTERN CROCKETT COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. DO NOT DRIVE ACROSS FLOODED ROADS.

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:37 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 26, 2:37 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...ADD CCF POPS
NATIONAL WEATHER SERVICE SAN ANGELO TX
237 AM CDT WED AUG 26 1998

GOES WATER LOOP SHOWS REMNANTS OF CHARLIE BECOMING LESS ORGANIZED
WITH MAIN CIRCULATION SOUTH OF THE RIO GRANDE. KSJT RADAR SHOWS
STORMS OVER WESTERN CROCKETT COUNTY HAVE FALLEN APART SINCE MIDNIGHT.
ONE DECENT STORM WAS NOTED JUST NE OF KDRT...SHOWING LITTLE MOVEMENT.

PLENTY OF LOW LEVEL MOISTURE CURRENTLY IN PLACE OVER WC TX...WITH SFC
DEWPOINTS IN THE LOWER 70S. EXPECT QUICK CU DEVELOPMENT BY LATE
MORNING...WITH DIFFERENTIAL HEATING LEADING TO MORE DISORGANIZED
CONVECTION IN THE AFTERNOON. NGM POPS REASONABLE TODAY.

FOR THURSDAY...FWC GUIDANCE LOWERS DEWPOINTS TO THE LOWER AND MID
60S...WHILE ETA KEEPS ITS 950 MB DEWPOINTS NEAR 70 IN THE CENTRAL AND
SOUTHERN CWA. GIVEN CONTINUED SE LOW LEVEL FLOW...BELEIVE ETA IS
CORRECT. WITH H7 TEMPS REMAINING NEAR CURRENT LEVELS...EXPECT A FEW
THUNDERSTORMS THURSDAY AFTERNOON.

ABI 094/072 21
SJT 087/071 21
JCT 086/072 31

14

In the hours before

Special weather statement, Aug 26, 5:32 AM CDT, 10 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128-
139-140-154-155-168>170-261930-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
532 AM CDT WED AUG 26 1998

...SCATTERED SHOWERS AND NONSEVERE THUNDERSTORMS EXPECTED TODAY...

A TROPICAL AIRMASS WILL REMAIN OVER WEST CENTRAL TEXAS TODAY. THE
REMNANTS OF TROPICAL DEPRESSION CHARLIE WILL AFFECT SOUTHWEST
PORTIONS OF WEST CENTRAL TEXAS...WHILE DAYTIME HEATING WILL SPAWN
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE REGION.
WITH DEEP MOISTURE AND WEAK VERTICAL WIND SHEAR...SEVERE
THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAIN MAY
OCCUR OVER...ESPECIALLY OVER THE NORTHERN EDWARDS PLATEAU.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT
SATSPSSAT. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.

14
Special weather statement, Aug 26, 5:34 AM CDT, 8 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128-
139-140-154-155-168>170-261930-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 AM CDT WED AUG 26 1998

...SCATTERED SHOWERS AND NONSEVERE THUNDERSTORMS EXPECTED TODAY...

A TROPICAL AIRMASS WILL REMAIN OVER WEST CENTRAL TEXAS TODAY. THE
REMNANTS OF TROPICAL DEPRESSION CHARLIE WILL AFFECT SOUTHWEST
PORTIONS OF WEST CENTRAL TEXAS...WHILE DAYTIME HEATING WILL SPAWN
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE REGION.
WITH DEEP MOISTURE AND WEAK VERTICAL WIND SHEAR...SEVERE
THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAIN MAY
OCCUR...ESPECIALLY OVER THE NORTHERN EDWARDS PLATEAU.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT
SATSPSSAT. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.

14

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.